Alert archive / Alabama / Special Weather Statements in 2017

Special Weather Statement, NWS Tallahassee, FL

August 31, 2017Dale County, Alabama

NWS Tallahassee, FL issued this special weather statement at Aug 31, 2017, 5:21 AM CDT for Dale County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2017, 5:21 AM CDT (10:21 UTC)
Expired
Aug 31, 2017, 6:00 AM CDT
In force
39 min
Issued by
NWS Tallahassee, FL

County Dale County, AL

The radar

The Ft Rucker radar (KEOX), 18 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2017-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2017-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1187 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

922 
WWUS82 KTAE 311021
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
521 AM CDT THU AUG 31 2017
 
ALZ066-067-311100-
Dale AL-Henry AL-
521 AM CDT THU AUG 31 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE AND
NORTHWESTERN HENRY COUNTIES UNTIL 600 AM CDT...

At 520 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles northeast of Ozark, moving north at 30
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Barefield Crossroads, Beamon, Bells Crossroads, Clopton,
Skipperville, Echo, Edwin, Ward Bridge, Dykes Crossroads, Roberts
Crossroads, Bertha and Snells Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3171 8533 3147 8544 3149 8560 3162 8558
      3162 8542 3171 8542
TIME...MOT...LOC 1020Z 201DEG 24KT 3150 8555 

$$

ADL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 31, 2:48 AM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Aug 31, 2:48 AM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
348 AM EDT Thu Aug 31 2017

.NEAR TERM [Through Today]...

Tropical Depression Harvey will continue to slowly move
northeastward from northern Louisiana into NW Mississippi today as
an upper level trough drifts eastward from the southern Plains to
the lower Mississippi Valley region. To the southeast of these
features, deep layer moisture continues to push northward across
western portions of our area under southerly flow. PWAT values are
expected to remain above 2" throughout this period from the FL
Panhandle northward into SE Alabama, and MLCAPE values could
increase to around 2000 J/kg by the late morning hours across our
area, especially in northern FL. As a result, showers and
thunderstorms will remain likely across western portions of our area
throughout this period. Chances of showers/storms will increase
farther eastward during the mid-late morning as deep layer moisture
and instability build across the FL Big Bend and SW Georgia, so
increased PoPs to 40-60 percent across most of these regions through
the remainder of the day.

A quasi-stationary front residing across the inland FL Panhandle and
SE Alabama will become a warm front and drift northward this
morning. While this feature remains in our area combined with 0-1 km
bulk shear greater than 20 kts and effective SRH over 200 m^2/s^2
across our western areas, an isolated tornado cannot be ruled out.
This risk looks likely to diminish during the late morning and
afternoon when the front moves north of our area. However, with
increasing CAPE, effective bulk shear remaining around 30-35 kts,
and mid-level lapse rates increasing above 6 C/km, isolated
strong/severe storms cannot be ruled out during this time. The main
threat in any of these storms would be isolated damaging wind. High
temperatures will range from mid-upper 80s in western portions of
our area to lower 90s at eastern locations.

.SHORT TERM [Tonight Through Saturday]...

The eastern CONUS trough will prevail through Saturday as the
remnants of Harvey move through the Tennessee Valley and become
absorbed into the northern stream. A favorable upper-level jet
position, combined with strong low-level convergence across the
coastal front, will result in relatively high PoPs as a band of
showers and thunderstorms moves slowly east through the region.
Similar forcing is expected on Saturday, and while the upper jet
will be a bit weaker, the presence of a low-level theta-e gradient
on the backside of Harvey's remnants will provide some additional
surface forcing. Each day, these ingredients will line up best
along and southeast of a line from Panama City through Albany, and
thus highest PoPs are placed here. Highs will generally run a
couple of degrees below normal.

.LONG TERM [Saturday Night Through Thursday]...

There's considerable disagreement in the extended range forecast,
though one thing models do agree on is an anomalous eastern CONUS
trough digging deep into the Southeast early to mid-week. It
appears as though Sunday and Monday will be relatively dry under a
flat east/west ridge. Models begin to diverge early next week
regarding an area of low pressure in the western Gulf. Whether it
develops, and moves east or west is up in the air at this point.
Regardless, a trend back towards a wet pattern is expected towards
the end of the extended forecast.

&&

.AVIATION [Through 06Z Friday]...

Scattered showers will continue to move inland over ECP and as far
north as DHN through the night. The scattering of storms is
expected to become more widespread during the day an slowly
spread eastward as well. ABY and TLH could be impacted by storms
mid to late afternoon. Outside of showers and thunderstorms, low-
end VFR is expected to prevail through the TAF with gusty south
winds around 20 knots.

&&

.MARINE...

Advisory level seas will gradually lower through the first half of
the day today, though small craft operators are urged to exercise
caution into tonight. By Friday, the hazardous marine conditions
west of Apalachicola will have subsided and relatively light winds
and low seas are expected to prevail across the entire northeast
Gulf through at least the weekend.

&&

.FIRE WEATHER...

Hazardous fire weather conditions are not expected over the next
several days.

&&

.HYDROLOGY...

Rain amounts through the weekend will average about 1-2" across
the region. The tropical nature to the airmass would favor heavy
rain, though the coverage of any problematic heavy rain will
likely remain isolated. It's certainly possible that a few
locations could pick up 3-5" over the next few days, and it's also
possible that those amounts could fall over a relatively short
period of time. Due to the isolated nature of this threat a Flash
Flood watch will not be necessary at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   89  76  88  73  87 /  60  30  60  40  60
Panama City   87  79  85  76  85 /  60  60  60  40  40
Dothan        86  73  88  70  87 /  70  40  30  30  40
Albany        89  74  88  71  88 /  60  40  50  30  40
Valdosta      92  75  88  72  86 /  40  20  60  30  60
Cross City    92  76  88  74  85 /  20  30  60  50  60
Apalachicola  88  80  86  76  85 /  60  50  60  50  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
     Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...Small Craft Advisory until 2 PM EDT this afternoon for Coastal
     waters from Apalachicola to Destin FL out 20 NM-Waters from
     Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...Lahr
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Harrigan
MARINE...Harrigan
FIRE WEATHER...Harrigan/Lahr
HYDROLOGY...Harrigan

In the hours before

Special weather statement, Aug 30, 11:38 PM CDT, 5 hours 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1238 AM EDT THU AUG 31 2017

FLZ010-012-112-310530-
Coastal Bay FL-Inland Bay FL-Washington FL-
1238 AM EDT THU AUG 31 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY AND SOUTHEASTERN
WASHINGTON COUNTIES UNTIL 130 AM EDT/1230 AM CDT/...

At 1238 AM EDT/1138 PM CDT/, National Weather Service doppler radar
indicated a strong thunderstorm near Lynn Haven, moving northeast at
25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lynn Haven, Bayhead, Southport, Fountain, Singer Road, Recota Beach,
College Station, Saunders, Bayou George, Camp Flowers, Gainer Spring,
Bennett, Porter Lake, Brannonville, Vicksburg and Majette.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3056 8558 3052 8539 3048 8539 3020 8556
      3028 8570
TIME...MOT...LOC 0438Z 211DEG 23KT 3031 8563

ADL
Special weather statement, Aug 31, 2:18 AM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
218 AM CDT THU AUG 31 2017

FLZ008-108-310800-
Central Walton FL-South Walton FL-
218 AM CDT THU AUG 31 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WALTON COUNTY UNTIL 300
AM CDT...

At 218 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Santa Rosa Beach, moving north at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Santa Rosa Beach, Eglin Air Force Base, Freeport, Portland, Port
Washington, Blue Mountain Beach, Seaside, Rock Hill, Miramar Beach,
Eucheeanna, Gulf Pines, New Home, Grayton Beach, Seagrove Beach,
Sandestin, Four Mile Village and Bunker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3039 8637 3038 8633 3042 8631 3039 8626
      3040 8623 3042 8627 3043 8625 3038 8616
      3039 8610 3044 8616 3047 8613 3046 8619
      3050 8620 3048 8622 3047 8636 3068 8634
      3066 8596 3024 8615 3030 8638 3031 8638
TIME...MOT...LOC 0718Z 190DEG 30KT 3033 8623

ADL
Special weather statement, Aug 31, 3:38 AM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
338 AM CDT THU AUG 31 2017

ALZ065-066-068-FLZ007-009-310930-
Dale AL-Coffee AL-Geneva AL-Holmes FL-North Walton FL-
338 AM CDT THU AUG 31 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALE...SOUTHEASTERN
COFFEE...WESTERN GENEVA AND NORTHWESTERN HOLMES COUNTIES UNTIL 430 AM
CDT...

At 337 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles south of Samson, or 8 miles west of
Geneva, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Daleville, Geneva, Enterprise, Fort Rucker, Level Plains, Samson,
Coffee Springs, Chancellor, Gaskin, Lytle, Lucile, Gerald, Marl, Ino,
Turner Crossroads, Central City, Logan Field Municipal A/P, Goodman,
Cairns Aaf and Enterprise Municipal A/P.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3136 8608 3132 8568 3094 8594 3097 8616
TIME...MOT...LOC 0837Z 211DEG 28KT 3100 8602

ADL
Special weather statement, Aug 31, 4:31 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
431 AM CDT THU AUG 31 2017

ALZ066>069-311015-
Dale AL-Henry AL-Houston AL-Geneva AL-
431 AM CDT THU AUG 31 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALE...SOUTHWESTERN
HENRY...NORTHEASTERN GENEVA AND NORTHWESTERN HOUSTON COUNTIES UNTIL
515 AM CDT...

At 431 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Slocomb, or 12 miles southeast of Daleville,
moving north at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Daleville, Headland, Dothan, Ozark, Fort Rucker, Hartford, Taylor,
Midland City, Slocomb, Newton, Pinckard, Kinsey, Malvern,
Clayhatchee, Grimes, Napier Field, Hollis Dairy Road, Hunt Field,
Waterford and Hooper Stage Field.

LAT...LON 3104 8552 3111 8577 3150 8572 3139 8531
TIME...MOT...LOC 0931Z 194DEG 30KT 3112 8562

ADL
Special weather statement, Aug 31, 4:34 AM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
434 AM CDT THU AUG 31 2017

ALZ065-068-311015-
Coffee AL-Geneva AL-
434 AM CDT THU AUG 31 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE AND
NORTHWESTERN GENEVA COUNTIES UNTIL 515 AM CDT...

At 434 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Opp, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Elba, New Brockton, Kinston, Alberton, Richburg, Perry Store, Carl
Folsom A/p, County Line, Rhoades, Ino, Turner Crossroads, Goodman,
New Haven, Basin, Holley Store and Lowery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3145 8609 3142 8593 3124 8595 3112 8619
      3136 8620
TIME...MOT...LOC 0934Z 228DEG 23KT 3128 8616

ADL
Special weather statement, Aug 31, 5:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
521 AM CDT THU AUG 31 2017

ALZ066-067-311100-
Dale AL-Henry AL-
521 AM CDT THU AUG 31 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE AND
NORTHWESTERN HENRY COUNTIES UNTIL 600 AM CDT...

At 520 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles northeast of Ozark, moving north at 30
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Barefield Crossroads, Beamon, Bells Crossroads, Clopton,
Skipperville, Echo, Edwin, Ward Bridge, Dykes Crossroads, Roberts
Crossroads, Bertha and Snells Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3171 8533 3147 8544 3149 8560 3162 8558
      3162 8542 3171 8542
TIME...MOT...LOC 1020Z 201DEG 24KT 3150 8555

ADL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 7:28 PM CDTSpecial Weather StatementTAEWalton47 min
Aug 30, 8:34 PM CDTSpecial Marine WarningTAE41 min
Aug 30, 9:32 PM CDTSpecial Weather StatementTAEWashington28 min
Aug 30, 9:33 PM CDTSpecial Marine WarningTAE57 min
Aug 30, 9:58 PM CDTSpecial Weather StatementTAEWashington47 min
Aug 30, 10:25 PM CDTSpecial Weather StatementTAEWashington50 min
Aug 30, 11:38 PM CDTSpecial Weather StatementTAEBay52 min
Aug 31, 1:55 AM CDTSpecial Marine WarningTAE35 min
Aug 31, 2:18 AM CDTSpecial Weather StatementTAEWalton42 min
Aug 31, 7:14 AM CDTSpecial Weather StatementTAEHolmes46 min
Aug 31, 9:03 AM CDTSevere Thunderstorm WarningTAEHolmes, Walton21 min
Aug 31, 9:45 AM CDTSpecial Marine WarningTAE30 min
Aug 31, 10:11 AM CDTSpecial Marine WarningTAE49 min
Aug 31, 10:54 AM CDTSpecial Weather StatementTAEWalton36 min
Aug 31, 11:22 AM CDTSpecial Weather StatementTAELeon23 min
Aug 31, 2:09 PM CDTSpecial Weather StatementTAELeon36 min
Aug 31, 2:16 PM CDTSpecial Weather StatementTAEWalton29 min
Aug 31, 2:46 PM CDTSpecial Weather StatementTAEWashington29 min
Aug 31, 3:11 PM CDTSpecial Weather StatementTAELeon19 min
Aug 31, 3:12 PM CDTSpecial Weather StatementTAEHolmes33 min
Aug 31, 3:13 PM CDTSpecial Weather StatementTAEJackson32 min
Aug 31, 3:26 PM CDTSevere Thunderstorm WarningTAEJackson27 min
Aug 31, 3:48 PM CDTSpecial Marine WarningTAE57 min
Aug 31, 4:23 PM CDTSpecial Weather StatementTAELiberty22 min
Aug 31, 4:40 PM CDTSpecial Weather StatementTAELiberty35 min
Aug 31, 4:42 PM CDTSpecial Marine WarningTAE2 hr
Aug 31, 4:51 PM CDTSpecial Weather StatementTAEGadsden24 min
Aug 31, 5:30 PM CDTSpecial Weather StatementTAELeon30 min
Aug 31, 5:35 PM CDTSpecial Marine WarningTAE55 min
Aug 31, 5:42 PM CDTSpecial Weather StatementTAEWakulla33 min
Aug 31, 5:43 PM CDTSpecial Weather StatementTAEGulf47 min
Aug 31, 5:59 PM CDTSpecial Weather StatementTAELeon31 min
Aug 31, 6:05 PM CDTSpecial Marine WarningTAE85 min
Aug 31, 6:26 PM CDTSpecial Weather StatementTAEWakulla34 min
Aug 31, 6:36 PM CDTSpecial Weather StatementTAEJefferson24 min
Aug 31, 10:29 AM CDTSpecial Weather StatementTAEClay, Early, Randolph46 min
Aug 31, 11:00 AM CDTSpecial Weather StatementTAETerrell30 min
Aug 31, 12:31 PM CDTSpecial Weather StatementTAEGrady29 min
Aug 31, 12:48 PM CDTSevere Thunderstorm WarningTAEThomas28 min
Aug 31, 1:33 PM CDTSpecial Weather StatementTAEBen Hill, Berrien, Colquitt, Irwin, Tift, Turner and 1 more42 min
Aug 31, 2:12 PM CDTSpecial Weather StatementTAEBen Hill, Berrien, Cook, Irwin33 min
Aug 31, 3:42 PM CDTSpecial Weather StatementTAEEarly33 min
Aug 31, 5:13 PM CDTSpecial Weather StatementTAEDecatur, Grady47 min
Aug 31, 5:16 PM CDTSevere Thunderstorm WarningTAEDecatur, Grady44 min
Aug 31, 6:03 PM CDTSpecial Weather StatementTAEThomas27 min
Aug 31, 6:18 PM CDTSevere Thunderstorm WarningTAEBrooks, Thomas36 min
Aug 30, 7:27 PM CDTSpecial Weather StatementTAECoffee, Dale, Geneva48 min
Aug 31, 3:38 AM CDTSpecial Weather StatementTAEGeneva52 min
Aug 31, 4:31 AM CDTSpecial Weather StatementTAEDale44 min
Aug 31, 4:34 AM CDTSpecial Weather StatementTAECoffee41 min
Aug 31, 8:08 AM CDTSpecial Weather StatementTAECoffee52 min
Aug 31, 8:37 AM CDTSpecial Weather StatementTAECoffee53 min
Aug 31, 8:50 AM CDTSevere Thunderstorm WarningTAECoffee, Dale22 min
Aug 31, 9:37 AM CDTAreal Flood AdvisoryTAEDale53 min
Aug 31, 10:40 AM CDTSpecial Weather StatementTAEHouston35 min
Aug 31, 4:37 PM CDTSpecial Weather StatementTAEDale23 min
Aug 31, 4:58 PM CDTSpecial Weather StatementTAEDale32 min

Nearby

Special Weather Statements in Alabama, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.